# SDR 2020FA0000499

- Difficulty date: November 13, 2020
- Submitted: November 13, 2020
- Operation: General aviation
- Aircraft: N42064
- Make and model: Cessna 182L
- Aircraft serial: 18258839
- Aircraft time: 5,161 hours
- Engine: Cont O470R
- Engine time: 1,483 hours
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Oil Filter
- Part number: AA481102
- Part serial: NONE
- Condition: Loose
- Location: Engine
- Part time: 51 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING SCHEDULED OIL CHANGE ON A CONTINENTAL O-470-R RECIPRICATING ENGINE THE MECHANIC NOTED THE TEMPEST OIL FILTER, PART NUMBER AA48110-2, HOUSING APPEARED TO SEPERATING FROM THE BASE AS INDICATED BY A LINE OF UNPAINTED METAL AT THE JUNCTURE OF THE BASE AND HOUSING.  WHEN THE FILTER WAS REMOVED THE MECHANIC NOTED THE HOUSING BEGAN TO TURN BEFORE THE BASE.  REMOVAL OF THE FILTER WAS COMPLETED WITHOUT THE HOUSING AND BASE FULLY SEPERATING.  DURING SUBSEQUENT INSPECTION OF THE FILTER IT WAS NOTED THE FILTER ELEMENT "RATTLED" IN THE HOUSING.  THE OIL FILTER IS AVAILABLE AS AN EXIBIT.
